Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Tracially AF $C^*$-algebras

Author: Huaxin Lin
Journal: Trans. Amer. Math. Soc. 353 (2001), 693-722
MSC (2000): Primary 46L05, 46L35
Published electronically: September 15, 2000
MathSciNet review: 1804513
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


Inspired by a paper of S. Popa and the classification theory of nuclear $C^*$-algebras, we introduce a class of $C^*$-algebras which we call tracially approximately finite dimensional (TAF). A TAF $C^*$-algebra is not an AF-algebra in general, but a ``large'' part of it can be approximated by finite dimensional subalgebras. We show that if a unital simple $C^*$-algebra is TAF then it is quasidiagonal, and has real rank zero, stable rank one and weakly unperforated $K_0$-group. All nuclear simple $C^*$-algebras of real rank zero, stable rank one, with weakly unperforated $K_0$-group classified so far by their $K$-theoretical data are TAF. We provide examples of nonnuclear simple TAF $C^*$-algebras. A sufficient condition for unital nuclear separable quasidiagonal $C^*$-algebras to be TAF is also given. The main results include a characterization of simple rational AF-algebras. We show that a separable nuclear simple TAF $C^*$-algebra $A$ satisfying the Universal Coefficient Theorem and having $K_1(A)=0$ and $K_0(A)=\mathbf{Q}$ is isomorphic to a simple AF-algebra with the same $K$-theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46L05, 46L35

Retrieve articles in all journals with MSC (2000): 46L05, 46L35

Additional Information

Huaxin Lin
Affiliation: Department of Mathematics, East China Normal University, Shanghai, China
Address at time of publication: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222

PII: S 0002-9947(00)02680-5
Keywords: TAF $C^*$-algebras, real rank zero, simple
Received by editor(s): May 5, 1998
Received by editor(s) in revised form: April 3, 1999
Published electronically: September 15, 2000
Additional Notes: Research partially supported by NSF grants DMS 9801482.
Article copyright: © Copyright 2000 American Mathematical Society